MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that phacoemulsification (phaco) tip broke in patient eye.Additional information requested and received that the irrigation suddenly decreased in phaco mode, then the tip was removed from the patient¿s eye and discovered that the phaco tip was broken in half just above the hub and contained in the sleeve.The event occurred during the sculpt mode of cataract [with intraocular lens (iol) implant] surgery.The surgery was completed on same day by replacing the new phaco tip.Patient was contacted with product but there was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened broken phacoemulsification (phaco) tip, without a wrench, in a tray was received for the report of phaco tip broke in patient eye.Phaco tip was broken in two pieces at cone to cannula transition area.Breakage is very jagged.Both pieces were the wall is thin, there are cracks on cannula.A hole in the metal below cone to cannula transition area was observed.Wall thickness is uneven.Thin walls observed on both broken parts of phaco tip.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The attached was reviewed by the manufacturing site.Photo show one broken phaco tip and one bent phaco tip.Reported issue confirmed from photo.The complaint evaluation confirms the phaco tip is broken.The reason for breakage is due to a uneven wall thickness creating a weak region at the thinner section.The uneven wall thickness is a known potential risk with the phaco tip from the milling process.Manufacturing controls are already in place to minimize the creation of this defect, an investigation has been initiated and is currently in progress, to further investigate the broken phaco tip.All phaco tips are 100% visually inspected by trained operators using 30x magnification throughout the manufacturing process.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20308241
Report Number1644019-2024-02178
Device Sequence Number8866422
Product Code LRO
UDI-Device Identifier00380650001337
UDI-Public(01)00380650001337(17)260531(11)240611(10)16VEVW
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number8065000133
Device Lot Number16VEVW
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/28/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown